MAUDE Adverse Event Report: CAREFUSION AS LVP BUR 20D 3SS; SET, ADMIN, INTRAVASCULAR

CAREFUSION AS LVP BUR 20D 3SS; SET, ADMIN, INTRAVASCULAR
Model Number 10821753
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of birth: unknown.The patient¿s age was used to determine a placeholder date for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that as lvp bur 20d 3ss leaked.The following information was provided by the initial reporter: material no: 10821753, batch(lot) no: 20026322.It was reported that during an unspecified infusion therapy, leakage were observed on the burette set and 0.2 micron filter extension set.The infusion continued and completed the therapy.There was no patient harm and the leak did not cause harm to the healthcare provider.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was reported that leakage was observed on the burette set during an infusion.There was no patient harm and the leak did not cause harm to the healthcare provider.Received one used primary burrette set model: 10821753, lot: 20026322 in one chemotherapy labeled bag.The primary set was attached with one non-bd spike adapter that was spiked to one empty 500ml baxter intravia container (lot: dr19d22039).One used extension filter set model: 20027e, lot: 20016601 was attached to the primary set¿s male luer.One spiros adapter was attached to model: 20027e¿s male luer.The chemotherapy labeled bag was received with a note ¿contain trace amount of chemotherapy (doxorubicin, vincristine, etoposide).¿ the sets were visually inspected for obvious damage such as cracks, kinks, holes, and tears in the tubing and its components.Residual light colored fluid was observed within model: 20027e¿s 0.2 micron adult filter (p/n: 10012217) and throughout the sets.Further inspection under magnification observed evidence of leakage at model: 20027e¿s bottom filter air vent.No anomalies or evidence of damage were observed on the filter or the sets upon initial visual inspection.Functional testing was performed by attaching model: 10821753 to a lab iv bag filled bleach water.An 18-gauge cannula was attached to the spiros adapter connected at model: 20027e¿s male luer.The sets reprimed and it was observed that small droplets were observed leaking from model: 20027e¿s 0.2 micron filter bottom air vent (termed ¿weeping out¿).No leaks or any issues were observed with the burrette set model: 10821753.The sets were then loaded into a lab pump module and programmed at a rate of 125ml/h and vtbi of 125ml.Although leakage was confirmed on model: 20027e, the infusion completed with no alarms, leaks, or any issues with the model: 10821753.The sets were pressure tested while submerged underwater (per dir#: (b)(4), the observed leak on model: 20027e¿s filter vent was confirmed during pressure testing and investigated under: (b)(4).No leaks were observed with the burrette set or throughout the set.Equipment used (inspection performed on 24jul2020).Optical ram-cnc, eq08204, calibration due date: 12aug2020.8015 alaris pcu 1.5, eq08330, calibration due date: 05aug2020.8100 alaris system lvp, eq08327, calibration due date: 16nov2020.Air pressure regulator with pressure gauge, eq00138, calibration due date: 02oct2020.A device history record for model: 10821753 with lot number: 20026322 was performed.The search showed that a total of (b)(4) units were built in 1 lot on 17feb2020.The search showed that there were no quality notifications for the failure mode reported by the customer.It was not possible to confirm the root cause of the reported issue in this instance for model: 10821753.The event filter set model: 20027e, lot: 20016601 was captured under (b)(4).Functional and pressure testing of the burette set did not identify any product defects or quality deviations that could have contributed to the customer¿s experience.

Brand Name
AS LVP BUR 20D 3SS
Common Device Name
SET, ADMIN, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10237663
Report Number9616066-2020-02043
Device Sequence Number2433211
Product Code FPA
UDI-Device Identifier07613203019187
UDI-Public7613203019187
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2023
Device Model Number10821753
Device Catalogue Number10821753
Device Lot Number20026322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20027E, 20200613; 20027E, 20200613
Outcome Attributed to Adverse Event Other;
Patient Age16 YR
Patient Weight79